Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 196, NWS Indianapolis, IN

November 25, 2010Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 25, 2010, 5:58 AM EST for Lawrence County, Martin County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2010, 5:58 AM EST (10:58 UTC)
Expired
Nov 25, 2010, 6:17 AM EST
In force
19 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
423 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 5:51 AM EST, 7 minutes earlier.

Area forecast discussion, Nov 25, 5:51 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 AM EST THU NOV 25 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A WARM FRONT WILL STALL ACROSS CENTRAL INDIANA THIS MORNING BEFORE A
COLD FRONT MOVES THROUGH THIS AFTERNOON. HEAVY RAINFALL IS EXPECTED
TO CONTINUE THROUGH THE DAY WITH THESE FEATURES. AFTER THE COLD
FRONTAL PASSAGE PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX
BEGINNING IN THE NORTHWEST THIS EVENING AND SPREADING TO THE
SOUTHEAST OVERNIGHT. HIGH PRESSURE AND DRY WEATHER ARRIVE ON FRIDAY
WITH COLD TEMPERATURES BUT THESE WILL BEGIN TO REBOUND OVER THE
WEEKEND. ANOTHER FRONTAL SYSTEM WILL AFFECT OUR WEATHER MONDAY AND
TUESDAY BEFORE MOVING ON TO THE EAST.

&&

.NEAR TERM /TODAY/...
FORECAST FOCUS IS ON QPF AND FLOOD POTENTIAL. CATEGORICAL POPS FOR
THE DAY. ISENTROPIC LIFT ALONG/AHEAD OF THE WARM FRONT CONTINUES
ACROSS THE AREA THIS MORNING BRINGING MORE HEAVY RAIN TO CENTRAL
INDIANA. A SURFACE WAVE WILL MOVE ALONG THIS FRONT CAUSING IT TO
STALL ACROSS THE AREA BEFORE DRAGGING A COLD FRONT THROUGH THIS
AFTERNOON/EVENING. ADDITIONAL RAINFALL AMOUNTS ACROSS THE AREA COULD
RANGE FROM ONE TO THREE INCHES. FLOOD WATCH EXTENDED TO THE NORTH
AND NORTHEAST AND WILL CONTINUE THROUGH THE DAY. TEMPERATURES WILL
MAX OUT IN THE MORNING AND DROP IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH. USED THE 3 HOURLY TEMPERATURES FROM THE SREFS AS
THESE SEEMED TO INITIALIZE BEST.

OF NOTE...SOUNDINGS SHOW POTENTIAL FOR SLEET TO MIX IN THE NORTHWEST
SO INCLUDED A CHANCE OF THAT AFTER 21Z.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
FORECAST FOCUS IS ON POPS AND PRECIPITATION TYPE TONIGHT. MODELS ARE
IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN BUT THE DEVIL IS IN
THE DETAILS AS FAR AS PRECIP TYPE IS CONCERNED. USED A BLEND
WEIGHTED HEAVILY TOWARD THE SREFS HOPING THAT THE SPC ENSEMBLE
PROBABILITIES WOULD HELP CLARIFY THE POTENTIAL FOR DIFFERENT PRECIP
TYPES. NAM MOVES THE PRECIPITATION OUT OF THE AREA MORE QUICKLY THAN
THE GFS AND SREFS AND THUS DISCOUNTED IT/S LOWER POPS. SREF/GFS
SOUNDINGS SHOWED POTENTIAL FOR RAIN AND SNOW. SURFACE TEMPERATURES
APPEAR TOO WARM FOR FREEZING RAIN UNTIL AFTER WHAT LOOKS LIKE A
CHANGE OVER TO SNOW IN THE PROFILE. WHILE SREF SOUNDINGS HINT AT
POTENTIAL FOR AN HOUR OR SO OF SLEET AT CHANGEOVER...THE CONDITIONAL
PROBABILITIES SHOWN IN THE SPC SREF GRAPHICS DO NOT EVEN REACH 10
PERCENT AND THUS HAVE LEFT OUT OF THE FORECAST. BRING SNOW INTO THE
NORTHWEST...A MIX OF RAIN AND SNOW CENTRAL...AND RAIN IN THE
SOUTHEAST INITIALLY AND MOVE THIS PATTERN SOUTHEAST. KEEP A LOW
CHANCE IN THE SOUTHEAST FROM 6-9Z IN KEEPING WITH THE GFS AND THIS
IN THE FORM OF ALL SNOW. NOT EXPECTING ANYTHING IN THE WAY OF
ACCUMULATION AS THE GROUND IS TOO WARM. HOWEVER WITH THE COLD
TEMPERATURES ARRIVING AFTER THE RAIN AND WET SNOW COULD SEE FREEZING
OF WHATEVER WATER IS LEFT ON THE GROUND AND ON THE ROADS AND THUS
SLICK SPOTS FOR TRAVEL. FOR LOWS TONIGHT LIKED THE SREFS...AFTER
THAT FOR TEMPS USED A MODEL CONSENSUS AS THERE WASN/T MUCH
VARIABILITY.

&&

.LONG TERM.../MONDAY THROUGH THURSDAY/

UPPER FLOW IS SOMEWHAT ZONAL SUNDAY...BUT BECOMES MORE AMPLIFIED
MONDAY AND TUESDAY AS ANOTHER STRONG UPPER TROUGH MOVES INTO THE
CENTRAL U.S.  ALL MODELS POINT TO A WET PERIOD MONDAY. TUESDAY IS A
LITTLE MORE UNCERTAIN AS SOME MODELS MOVE A DRY SLOT ACROSS OUR
REGION.  FOR NOW WILL DEFER WITH HPC AND CONTINUE A CHANCE OF
SHOWERS TUESDAY.  BY WEDNESDAY COLD FRONT WILL BE TO OUR EAST AND
ALL MODELS INDICATE PRECIP SHOULD REMAIN TO OUR NORTH AND EAST.

&&

.AVIATION.../DISCUSSION FOR 251200Z TAFS/...

BAD FLYING CONDITIONS TO CONTINUE TODAY WITH HEAVY RAIN OVER THE
SITES. CEILINGS MAY BOUNCE AROUND BETWEEN LIFR AND VFR BUT WILL PLAY
THE PESSIMIST ESPECIALLY NORTH OF THE WARM FRONT /CURRENTLY NEAR
INDIANAPOLIS/ INITIALLY AND AS THE COLD FRONT COMES THROUGH THIS
AFTERNOON. WIND GUSTS EXPECTED TO INCREASE DURING THE DAY ESPECIALLY
AFTER COLD FRONTAL PASSAGE. COULD SEE A CHANGE OVER TO A WINTRY MIX
AFTER FROPA AS WELL. KLAF IS THE MOST LIKELY TO SEE SOME SLEET BUT
EVEN THAT ISN/T VERY LIKELY SO WILL LEAVE OUT AT THIS TIME. WILL
CHANGE OVER TO A RAIN SNOW MIX TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR INZ030-031-035>049-051>057-
060>065-067>072.

&&

SYNOPSIS...CP/JH
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....JH
AVIATION...CP
Hazardous weather outlook, Nov 25, 4:57 AM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 AM EST THU NOV 25 2010

INZ021-028>031-035>049-051>057-060>065-067>072-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
457 AM EST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS EARLY THIS MORNING. THE
MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL IS ALSO EXPECTED TODAY WITH FLOODING POSSIBLE.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TONIGHT. NO ACCUMULATION
IS EXPECTED. ROADWAYS MAY DEVELOP SLICK SPOTS AS TEMPERATURES
DROP BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, Nov 25, 5:41 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 AM EST THU NOV 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     EDWARDSPORT             38.81N 87.25W
11/25/2010                   KNOX               IN   EMERGENCY MNGR

            GARAGE BLOWN DOWN, TREES DOWN

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:43 AM ESTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Knox, Lawrence, Martin and 3 more47 min
Nov 25, 4:57 AM ESTTornado WarningINDDaviess, Greene, Lawrence, Martin, Monroe48 min
Nov 25, 5:15 AM ESTTornado WarningINDJackson, Lawrence, Martin45 min
Nov 25, 5:19 AM ESTTornado WarningINDBartholomew, Brown, Greene, Jackson, Lawrence, Monroe41 min
Nov 25, 5:25 AM ESTTornado WarningINDDaviess, Martin35 min
Nov 25, 6:01 AM ESTSpecial Weather StatementINDBartholomew, Jackson, Lawrence44 min
Nov 25, 6:08 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Lawrence, Shelby52 min
Nov 25, 6:10 AM ESTTornado WarningINDBartholomew, Decatur, Jennings26 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.